Cruz MD, Danoff R. Thrombocytopenia and Spontaneous Intracranial Hemorrhage After Olanzapine Therapy. J Am Osteopath Assoc 2017;117(7):473–475. doi: https://doi.org/10.7556/jaoa.2017.092.
Download citation file:
The use of atypical antipsychotics in the United States has increased over the past decade, since atypical antipsychotics such as olanzapine and clozapine were introduced. Of the adverse effects associated with olanzapine, bone marrow suppression is one of the most common, but spontaneous intracranial hemorrhage secondary to thrombocytopenia is rare. The present case report describes an 88-year-old man who presented with an intracranial hemorrhage after taking olanzapine for 2 weeks. This case emphasizes the importance of monitoring the potential adverse effects associated with olanzapine and other antipsychotics, especially in elderly patients.
This PDF is available to Subscribers Only
View Article Abstract & Purchase Options